I understand that there is a "Pill in the pocket" solution for people who use flecainide to stop A fib, when they cannot live with the side effects of taking a clinical dose constantly. I would like to know how much and how often to take a pill when this happens. I have been prescribed 50MG twice a day, but after 6 days I am vomiting, short of breath, dizzy, fainting, heart feels like it has a vibration instead of a beat, etc. I was in a fib for 23 hours straight this weekend and am now at a loss as to how to stop this.
I assume the AFib symptoms are rough, otherwise like me you could get by with heart rate control with a beta blocker (I also take a calcium channel blocker) and coumadin to lower clot formation risks (stroke).
If you AFib symptoms are intolerable ablation should be considered. There are other anti-arrhythmic besides Flecainide, have you tried any of them? What does you doctor propose?
I am in the aging bracket myself, approaching 72 and I have permanent AFib, but as said my AFib symptoms are tolerable, but you'll not see me running up an stairs or hills. AFib does significantly reduce my heart's ability to pump blood to support aerobic activities.
Flecainide can be a very dangerous drug. If you have any structural problems with your heart you should not take flecainide but most importantly it should be stopped in a hospital setting. If you are 80 as you state on your home page chances are you have some structural issues.
I have never heard of flecainide being used as a "pill in a pocket" drug. You seriously need to have a talk with your Dr about your symptoms immediately. Please call him tomorrow!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.